CureZone   Log On   Join
Re: Just removed the Mirena 6 days ago, some questions.
 
Kabel Views: 61,478
Published: 14 years ago
 
This is a reply to # 1,033,980

Re: Just removed the Mirena 6 days ago, some questions.


hi there:) well i will try to answer your questions the best i can:)..i will take the easiest question first:)..theoretically you can have intercourse immediately, however, i would suggest you leave it at least until you have stopped bleeding and then give it a couple of days, assuming that you feel well and happy enough in yourself. The bleeding can continue for a couple of weeks for some people. Red raspberry leaf tea may help you, so you could take that 2 or 3 times a day. Also chamomile tea is extremely soothing on the stomach and i have always found it calming not only for the nervous system generally but for soothing period cramps, so you could try that during the day. You dont have milk with these herbal teas, just hot water.

How long does it take for the hormones to clear? and when will you feel like your old self again? well this will be a little different for everyone. A lot depends on how well your liver is working - 6 weeks generally for the actual chemical to go. however, as you would have seen, reading some of the other posts on here, for many, that is not the end of the story!! I had always thought that about 3 - 4 months would be enough time for people to gradually get better ie for the chemical to go and for the hormones to start sorting themselves out and get balalnced again - there is often a lessening of SOME symptoms right away after removal, like your itching for example which has begun to reduce already, thankfully, but other symptoms, like some skin problems, hair loss and even Depression etc will usually phase out a little more gradually - obviously something like Acne for example, is not going to clear up overnight but one should see a steady reduction.

There are no specific extra symptoms that people get - it can really vary from person to person. For example, after my removal, my numbness went quickly which was a great relief. I didnt really bleed just a couple of days of spotting. But i did start getting hot flashes quite severely for several days! I realised this would be a hormonal thing, that my system was probably trying to reblance itself, so it didnt worry me - i just put up with them, secure in the knowledge that they should go eventually - and they did. They reappeared with my first period, which was about 6 weeks later, i think, and again with my second period i got the flashes, but they were of much less severity. By the 3rd period they had phased out. And i thought, like many others on here - oh well, that's good, all sorted at around the 3 month mark!!!...mmmm but no!
At around 6 months after removal, i got a few of my symptoms back and assumed that my hormones had not managed to sort themselves out properly after all, which is what started me off researching. At the same time another lovely lady on the forum, Heater, was also researching, as some of her symptoms had come back and worse - as you will see if you read her recent posts, she had developed heart arrhythmia, which one cannot prove is from mirena, but when one looks at all the connections and other symptoms she has etc, it would seem that mirena is indirectly the cause. And another friend of the forum Joanne was telling us about her new treatment of Bio identical progesterone (a natural version, not a progesten like mirena) and how this was helping her nearly a year of post removal side effects, especially hair loss. So Heater and I starting looking into the balance of hormones etc and trying to understand much better how our hormone system is connected with everything else. We basically both came up with the same conclusion - that is, that for those of us who develop side effects to mirena or ANY synthetic hormone product, what is happening in our bodies is that we are building up estrogen levels too high, in relation to the amount of natural progesterone that we have, OR that our bodies have virtually lost the ability to produce enough Progesterone, thus allowing the ratio of progesterone to estrogen get wildly out of balance in favour of estrogen. This is called estrogen dominance, and i have put various links to all this on other posts on this page, so do have a look at them, because i think you will find that lots of things tie up. All the symptoms that everyone has, with mirena and after mirena can be attributed to estrogen dominance. So, to answer your question about when you will become normal again - it very much depends on the strength of your hormonal system generally, your adrenal system (which is tied up very closely with progesterone levels etc), and how well your liver is functioning in order to clear not only the excess levonorgestrel from your body, but the excess estrogen that has very probably built up in your body. When the levongrestrel is gone, you will likely feel pretty well - and it may well be that you continue to feel good as long as you never take any more synthetic hormones. I obviously hope this is the case, and that will be an end to it for you!

However, as i have said to other people, it is worth keeping an eye on things for anywhere from 6 months to at least a year, to see if any of the old side effects come back, as well as looking for anything new at all - basically if anything odd happens in your symptomology, it is likely that it will be hormonal based rather than anything else. That is not to say that other illness etc cannot happen, but many of them have a hormonal reason for happening. If you check out the links i have listed on other posts and print them out, you will see some of the things that estrogen dominance can cause. the list is a long one i am afraid. everything from mood swings to Acne and from endometriosis to breast cancer.

The good news is that there are some things we can do right now, to help our hormone system recover so that we are less likely to suffer from estrogen dominance, or if we already have it, then we can help reduce it somewhat. Again the main and best advice is on those links, mainly Dr. Lam's pages, but basically, if you strengthen the adrenal glands by cutting out caffeine and sugar, you will really help not only your hormones but your whole health - both caffeine and Sugar can aggravate Psoriasis too. B vitamins, magnesium (combined with some calcium to keep it balanced) and zinc are also useful. And looking at lifestyle to reduce as much as possible the really hazadous chemicals that we all come into contact with, that have estrogenic activity in our bodies which raise our cancer risk ALOT!
i will post a couple of links here to start you off.... i hope this helps you - sorry i cannot be more specific but we are all different. If you keep a diary of all of your symptoms, emotional and physical, you may find it useful to look back on, if you do happen to get a come back of symptoms after a few months. I will keep my fingers crossed that you are one of the lucky ones and that your system copes well and manages to get it's natural hormones back into production properly again soon! But if you can cut out caffeine and Sugar in the meantime, as well as reduce any refined foods that you may normally have, you should find some general benefits anyway. Get lots of water inside you, make sure you sleep well (as this also has an effect on hormone health) and get regular gentle excercise. All of that should help you have good health:) good luck, and please let us know how you get on.:) Take care of yourself:) love Kabel xx


http://www.drlam.com/A3R_brief_in_doc_format/progesterone.cfm



http://www.drlam.com/A3R_brief_in_doc_format/Estrogen_Dominance.cfm



http://www.whale.to/m/sellman1.html#The_Myth_of_Oestrogen_and_Synthetic_Proge...
 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  www.curezone.org

2.152 sec, (5)